MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As result of the technical investigation the following root cause has been identified: the negative ctdiweffective is caused by carekv-group-feature.Mlmoveablefilter2bodywedge incorrectly copied within carekv group leading to negative ctdi.This defect violates the applicable technical standards for ct systems and is reportable under 21cfr1003.Siemens will initiate a voluntary recall regarding this issue.
 
Event or Problem Description
Siemens has identified that in very rare cases (only one single occurrence worldwide has been reported to date) the x-ray dose is incorrectly recorded as a negative value.Somatom flash and drive ct systems with vb10a and later versions are potentially affected.The following conditions must be fulfilled to reproduce this issue: if the filter "mlmoveablefilter2bodywedge" is used in a spiral scan and this scan is combined with other scans in a workflow (chronical) and the option "care kv grouping" is set to "on", our system copies internally parameters from one spiral into the other spirals.If there are spirals without using this filter, the system detects this as an error and marks the copied ctdi value in the second spiral with a negative sign.Afterwards the sum for this calculation is not correct/results in a negative ctdi.There has been no incident of patient injury or other adverse event associated with this issue.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10968091
Report Number3004977335-2020-39091
Device Sequence Number16725134
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public04056869006963
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1